MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-228-50
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3 (date of event): date of event was approximated to 07/01/2025 as no event date was reported.Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date is unknown.This is a non-sterile device with no expiration date.Block h6: imdrf device code a0401 captures the reportable investigation result of brush break.Block h11: the returned hedgehog was analyzed.The returned double end channel brush was missing one brush end.The detach brush was not returned.The catheter near the other end of the brush was kinked, and the brush was bent.The reported complaint of brush failure to remove was confirmed.The scope was not returned for analysis; therefore, the reported problem of scope damaged/defective was not confirmed.It likely the interaction between the cleaning brush and scope caused the observed failure.The directions for use (dfu) warns against excessive force/torque that may cause the brush head to detach from the working length.Based on all gathered information, the probable cause selected for brush failure to remove is unintended use error caused or contributed to the event, which indicates the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.The scope was not returned for analysis, the most probable cause of the reported scope damaged/defective problem cannot be established due to lack of evidence.Therefore, the cause code selected is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double- end brush was used for scope cleaning after completing a procedure on an unknown date.During the scope cleaning, hedgehog brush became lodged near the forceps channel and could not be removed.The scope was subsequently sent to olympus for repair.There was no patient involvement in this event.Note: this complaint has been deemed mdr reportable based on the investigation result which revealed that there were brush bristles missing from both ends of the device.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
CHANGZHOU TEMEIRUI MEDICAL
building 34 no 249
middle liangchan
changzhou, 100 21320 0
CH   213200
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23413374
Report Number3005099803-2025-05516
Device Sequence Number12998289
Product Code MNL
UDI-Device Identifier00816849010083
UDI-Public(01)00816849010083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-228-50
Device Catalogue Number60252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Initial Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown